Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Pittsburgh, PA

April 7, 2001Butler County, Mercer County, Venango County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2001, 9:41 PM EDT for Butler County, Mercer County, Venango County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2001, 9:41 PM EDT (01:41 UTC)
Expired
Apr 7, 2001, 10:45 PM EDT
In force
64 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Butler County, PA, Mercer County, PA, Venango County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 080142
SVRPIT
PAC019-085-121-080245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
941 PM EDT SAT APR 7 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN PENNSYLVANIA
  MERCER COUNTY IN PENNSYLVANIA
  VENANGO COUNTY IN PENNSYLVANIA

* UNTIL 1045 PM EDT

* AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF MERCER...MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR MERCER AT 1010 PM...
  NEAR GROVE CITY AT 1015 PM...
  NEAR STONEBORO AT 1035 PM...
  4 MILES SOUTHWESrT OF POLK AT 1045 PM...

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:05 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 7, 9:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
905 PM EDT SAT APR 7 2001

WILL KEEP FORECAST POPS AS PREVIOUS..LOWER DEWPTS UP TO NOW HAVE KEPT
TRW AT BAY. NOSE OF HIGHER DWPTS STILL TO WEST BUT SHOULD MOVE IN
OVERNIGHT. 85H 50+KT WINDS STILL APPROACHING AND SOME CAUSE FOR
CONCERN AND HAVE KEPT WINDS UP. ONLY CHANGE WAS TO BREAK OUT
JEFFERSON COUNTY PA AS COLD AIR DAMMING STILL HAS TEMPS IN LOWER 50S
THIS HOUR. ALSO TO 'RAISE MINS TEMPS ELSW. TEMPS SIMILAR TO TODAY
TOMRW AS SW FLOW REMAIN IN CONTROL.  WARMER EVEN AT DUJ.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:50 AM EDTSevere Thunderstorm WarningPBZVenango40 min
Apr 8, 5:02 AM EDTSevere Thunderstorm WarningPBZClarion28 min
Apr 8, 5:08 AM EDTSevere Thunderstorm WarningPBZJefferson52 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.